Tinnitus Started Last August / Brain Hemorrhage Survivor

Discussion in 'Introduce Yourself' started by exguitar, Nov 26, 2019.

    1. exguitar

      exguitar Member

      Tinnitus Since:
      09/2019
      Cause of Tinnitus:
      Unknown
      My name is Matt – I’m about 50. My tinnitus started last August and in late September became continuous in both ears. I have had a rough year to say the least.

      Last March, I had a brain hemorrhage and stroke. The brain hemorrhage was surgically repaired with a stent. At the time I weighed about 240 and have lost about 100 pounds down to 145 since then. I did not have tinnitus right after the stroke. I was a musician for years, played guitar in a band, and did not wear ear plugs usually. However, about a month ago I did have an ENT test my hearing and I do have some hearing loss in the high ranges, but not enough to cause tinnitus he said.

      Here are some possible reasons: I was on a host of medications after the stroke many of which could be ototoxic. I began having the tinnitus after I decided to withdraw from Klonopin which I had taken at 1mg per day for around 3.5 months. I “jumped off” at .5 mg a day which was probably a mistake. The tinnitus began, very loudly, about week 2 of this withdrawal, and I did have pretty bad withdrawal symptoms.

      I withdrew because over the summer I developed severe nose bleeds from blood thinners along with psoriasis and inflammation inside my nose and on my face, and probably in my ears. I do have psoriasis in my outer ear canal and also have psoriatic arthritis. I take Otezla for it. I also have severe allergies and cannot take medication because it dries out my nose severely (a dose of Allegra severely damaged my nose and flared the psoriasis), and I have a lesion in my nostril so I cant use Flonase etc.

      I was desperate thinking medication was the reason for this flare up. I also withdrew from multiple blood pressure meds: Clonindine, Minoxdyl, Hydralizine, Amlodipine. The last I withdrew from was Metoprolol after the Klonopin. The only one I am currently on is down from 320mg Valsartan to 80mg Valsartan per day. My blood pressure is under control, and I have diabetes controlled with 18mg Lantus per day – am hoping to get off the Valsartan and Lantus (through Diet). So now I just take Otezla, Valsartan, and Lantus.

      My ENT said the Klonopin could cause tinnitus, but here is the thing, I know it went away for a time. I believe that after taking Levaquin for a bladder infection in late September it reappeared. There was also a weekend I became depressed and decided to crank each Black Sabbath album I have, pretty loud, about 5/10 on my big Hi Fi. After that day, the tinnitus appeared in both ears 24/7.

      I though it might have been better, but a dermatologist put me on Linezolid , an MAOI antibiotic, for a lesion in my nose that wont heal. It helped my nose some, but not totally, but spiked the tinnitus.

      I had a pretty decent day finally last Sunday, but something spilled in the oven and smoked up my house, and spiked the tinnitus bad.

      At worse I get probably 8/10. I can occupy myself and not notice it sometimes but not always. I am able to go to sleep. In the night I wake up and for a moment it is not present, but as soon as my brain activates, it comes on. I have multiple tones in both ears, both high pitch ‘weeeee’ sounds.

      I am praying this goes away – but I fear with my laundry list of problems that could cause it I may be in for the long haul or for life, at least after two months I am trying to begin to accept that. I have been taking B12 and magnesium. I am afraid of the Ginkgo due to my blood thinner problem I described.

      I am looking for support and encouragement, and I have found some company in reading others stories on this forum. Thank you for reading.
       
      • Hug Hug x 1
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. Yes, I agree that reading others stories definitely helps to calm and to leave a positive feeling, especially those success stories. They are loaded with posters who at first suffered badly and yet the eventually get better. Your best bet is to keep up being positive while you manage your health with whatever it needs in medications (trying to stay away from the ototoxic ones). By doing this, you will keep stress and anxiety low and that can help tinnitus to stay lower than if you are stressed out. Reading success stories was something that saved me from lots of anxiety during my initial days as knowing that others can survive intrusive tinnitus and doing well in life really really helps to calm my nerves which were usually stretched to the maximum. If it helps, you can check out my story listed below, where I share many helpful strategies to help me cope with both my ultra high pitch T and severe hyperacusis. Good luck. God bless.

      https://www.tinnitustalk.com/thread...w-i-recovered-from-tinnitus-hyperacusis.3148/
       
    3. Cape crusader
      Cool

      Cape crusader Member

      Tinnitus Since:
      09/18/18
      Cause of Tinnitus:
      Microsuction ear wax removal
      Klonopin helps me.
       
    4. AUTHOR
      AUTHOR
      exguitar

      exguitar Member

      Tinnitus Since:
      09/2019
      Cause of Tinnitus:
      Unknown
      Just updating. It's been 5 months since tinnitus occurred for me in both ears withdrawing from Klonopin. I also took Levaquin in October and I think that really kicked it in.

      It goes up and down but is there 24/7 except briefly early in the morning laying in bed sometimes it lessens greatly or even goes away. My ENT does not think it's related to hearing loss.

      I believe it is from medication, or possibly weight loss. I have lost over 100 pounds since having a stroke last March. My cheek and jaw bones move and irritate my ear when I chew. I also have severe allergy problems, and auto-immune condition psoriatic arthritis.

      I guess a combination of all of these things and a history of noise exposure has led to the tinnitus. I am trying to accept it may be permanent. It is kind of getting to the point where I am starting to forget what it was like not having tinnitus.
       
    5. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Thanks for the update. Acceptance is a powerful step towards habituation. It helps to keep the body from getting stressful to avoid the fight or flight mode of nerve functioning under the limbic system. This then makes habituation much easier. Good luck. God bless.
       
    6. AUTHOR
      AUTHOR
      exguitar

      exguitar Member

      Tinnitus Since:
      09/2019
      Cause of Tinnitus:
      Unknown
      I saw the ENT today who did diagnose me with TMJ from the weight loss. He also said I have some hearing loss and said he thought it was the source of my tinnitus. He also said it was probably permanent, so I am quite down. I am also confused because last time when I had the hearing test he said "I have some in the high register but not enough to cause tinnitus..." i guess I was too floored and depressed to really say anything and he ended that appointment lightning fast, I just kind of moped out with the allergy prescription he gave me...
       

Share This Page

Loading...